Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 17, 2007, 5:19 PM EDT for Chesterfield County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 17, 2007, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Chesterfield County, VA
The radar
The Norfolk radar (KAKQ), 68 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:11 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 17, 3:11 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 311 PM EDT TUE JUL 17 2007 .SYNOPSIS... WEAK HIGH PRESSURE REMAINS PARKED OFF THE SOUTHEAST COAST...KEEPING A VERY WARM AND MOIST SOUTHWEST FLOW OVER THE AREA FOR MOST OF THE WORK WEEK. A CHANGE FINALLY COMES ON FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE WEEKEND IS EXPECTED TO BE MORE SEASONABLE AS WEAK HIGH PRESSURE RETURNS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... HAS BEEN A DECENT DAY SO FAR FOR THE NRN 1/3RD OF FA...AS WK FNTL BNDRY MVD INTO SRN VA AND BEHIND IT...DWPTS LWRD INTO THE 50S/LWR 60S FOR THE MIDDAY/ERY AFTN HRS. MNWHL...S OF THE BNDRY...RMNG VRY WRM/MOD HUMID...AND SCTD T DVLPG (ACRS XTRM SCNTRL VA INTO INTR NE NC). THREAT WL BE STRNG PULSE TYPE STMS. WK S/W EXITING THE SRN MTNS...MVG ACRS NRN NC OVRNGT...WL KP HIEST POPS ACRS SRN 1/2 OF FA...AT LEAST UNTIL LT EVE HRS. WL CONT W/ ONLY ISLTD CVRG NRN 1/2 OF FA JUST IN CASE THERE IS DVLPMNT IN A FEW SPOTS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... WK TROUGH SFC-ALOFT SLIDING ACRS FA WED/WED EVE...COMBINED W/ CONTD LLVL MSTR (MOD HUMIDITY) SHOULD BE ENOUGH TO SPARK AT LEAST SCTD CNVTN AGN. WL JUST BLANKET CVRG ACRS FA AT 40% FM MIDDAY THROUGH EVE HRS WED. LTL/NO ORGANIZED TRIGGER FOR CNVTN AFT WED EVE THROUGH THU. CONTD DP SWLY FLO...AND XPCTG ENUF SUBSIDENCE AHD OF APPROACHING UPR LVL TROUGH/SFC CDFNT (THAT WL BE PUSHING THROUGH OH VLY TWD MTNS) TO KP POPS AOB 20%. TEMPS THU MAY TAKE AIM AT THE MID/UPR 90S IN MOST PLCS...AND W/ AVG DWPTS AOA 70...HEAT INDICES COULD APPROACH 103-105 DEGS F (THU AFTN). && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... CDFNT ENTERS THE MTNS THU NGT...WHL UPR LVL TROUGH AMPLIFIES SWD THROUGH OH/TN VLYS. BACKING OF MID/UPR LVL FLO SHOULD KP POPS VRY LO HERE THU NGT/ERY FRI. FNT SLOWING DN AS IT MVS ONTO THE CSTL PLN ON FRI...BRINGS HIER POPS AND MR CLDNS. JUST HOW WDSPRD/SGFNT PCPN IS (ON FRI) RMNS A QUESTION. SUBSTANTIAL AMPLIFICATION OF TROUGH ALOFT INTO THE MDATLC STATES PUSHES LLVL BNDRY OFFSHR (FRI NGT/ERY SAT)...WHR IT WILL LIKELY LINGER THROUGH THE WKND/INTO ERY NEXT WK. COOLER/DRIER WX XPCTD THIS WKND ACRS FA. MED/XTNDD GUID HVG TROUBLE DECIDING WHETHER THE TROUGH HANGS TOUGH OVR THE RGN ERY/MID NEXT WK (STUCK BTWN THE CONTINENTAL RDG OUT W...AND THE RDG OVR THE CNTRL ATLC)...OR LIFTS OUT THROUGH ERY NEXT WK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... ANOTHER TYPICAL SUMMER DAY WITH A CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS AND HAVE INCLUDED A TEMPO GROUP TO REFLECT THAT POSSIBILITY. OTHERWISE MOSTLY VFR THE NEXT FEW DAYS WITH OCCASIONAL MVFR AND IFR INVOF SHRAS/TSRAS OR MORNING FOG. THE WEEKEND INTO MONDAY LOOKS TO BE ALL VFR AS THINGS GET SCOURED OUT AFTER FRONTAL PASSAGE FRIDAY. && .MARINE... OVER THE NEXT FEW HOURS OR SO...THE ONLY REAL CONCERN WILL BE CHANCES FOR THUNDERSTORM DEVELOPMENT INTO THE EVENING AND THE GUSTY WINDS THAT MAY BE ASSOCIATED WITH THEM. WL MONITOR AND ISSUE MARINE STATEMENTS OR WARNINGS IF NEED BE. OTHERWISE....SCA CHANCES MINIMAL UNTIL THE APPROACH AND PASSAGE OF THE FRONTAL BOUNDARY ON FRIDAY. WINDS WILL BE PREVAILING SOUTHERLY THROUGH FRIDAY...SWINGING AROUND TO THE NW AND N. THE SURGE WITH THE FRONT WILL LIKELY INCREASE WAVES AND SEAS OVER THE BAY AND COASTAL WATERS INTO THE WEEKEND. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...25 NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...KLL MARINE...KLL
Hazardous weather outlook, Jul 17, 4:30 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 430 AM EDT TUE JUL 17 2007 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102- VAZ048-049-060>100-180830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 430 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON ACROSS THE AREA. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEK. A FRONT IS EXPECTED TO MOVE TOWARDS THE AREA ON FRIDAY...FURTHER INCREASING THE THUNDERSTORM THREAT. THIS FRONT WILL STALL JUST SOUTH OF THE AREA FOR THE WEEKEND...KEEPING SLIGHT RAIN CHANCES IN THE FORECAST THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MCNATT
In the hours before
Special weather statement, Jul 17, 1:37 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 137 PM EDT TUE JUL 17 2007 NCZ012-013-030-VAZ060-061-065>068-079-080-087-171945- NORTHAMPTON NC-HERTFORD-BERTIE-PRINCE EDWARD-CUMBERLAND- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE- GREENSVILLE- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FARMVILLE... SOUTH HILL...CREWE...LAWRENCEVILLE...EMPORIA 137 PM EDT TUE JUL 17 2007 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL VIRGINIA INTO INTERIOR NORTHEAST NORTH CAROLINA. THE STORMS WILL MAINLY ALONG AND WEST OF A FARMVILLE VIRGINIA TO AHOSKIE LINE THROUGH 230 PM. STRONGER STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...GUSTY WINDS TO ABOUT 40 MPH...AND EVEN SMALL HAIL. 25
Local storm report, Jul 17, 1:42 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 NNE EXIT 136 ALONG I 38.01N 78.19W
07/16/2007 LOUISA VA PUBLIC
ROOF BLOWN OFF OF BARN...ABOUT 4 MILES SOUTH OF BOSWELLS
TAVERN IN WESTERN LOUISA COUNTY.
&&
MONTEFUSCOSpecial weather statement, Jul 17, 3:13 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 313 PM EDT TUE JUL 17 2007 NCZ012-VAZ065-066-079-080-087-088-092-172015- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 313 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA AND NORTHAMPTON COUNTY NORTH CAROLINA... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF LAWRENCEVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ANTE AT 320 PM EDT...BRINK AT 330 PM EDT...RADIUM AT 345 PM EDT...DURAND AT 350 PM EDT...EMPORIA RESERVOIR AT 355 PM EDT...EMPORIA AT 400 PM EDT. WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL WILL BE POSSIBLE AS WELL. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
Special weather statement, Jul 17, 3:18 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 318 PM EDT TUE JUL 17 2007 NCZ013>017-030>032-VAZ097-098-172015- BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 318 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF RYLAND...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR YEOPIM STATION AT 330 PM EDT...BEACH SPRINGS AT 335 PM EDT...SMITHTOWN AT 340 PM EDT...WINFALL AT 345 PM EDT...FORESTBURG AT 355 PM EDT...CHAPANOKE AT 400 PM EDT. IN ADDITION...ISOLATED STORMS ARE DEVELOPING OUT AHEAD OF THIS MAIN LINE...AND MAY AFFECT PORTIONS OF HAMPTON ROADS BETWEEN 330 AND 430 PM. WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
Special weather statement, Jul 17, 4:40 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 440 PM EDT TUE JUL 17 2007 VAZ060-061-066>068-070-080-172145- AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 440 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN WITH EMBEDDED STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF HAMPDEN SYDNEY TO DINWIDDIE...OR FROM 8 MILES NORTH OF CHARLOTTE COURT HOUSE TO DINWIDDIE...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... DINWIDDIE AROUND 445 PM EDT... CREWE AROUND 455 PM EDT... HAMPDEN SYDNEY AROUND 505 PM EDT... FARMVILLE AROUND 525 PM EDT... MANNBORO AROUND 530 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LYNCH
Special weather statement, Jul 17, 4:42 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 442 PM EDT TUE JUL 17 2007 VAZ092-093-096-172145- ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA- 442 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG LINE OF THUNDERSTORMS FROM DOWNTOWN SUFFOLK TO FRANKLIN...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOLLAND AROUND 500 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:30 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 17, 4:30 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 45 min |
| Jul 17, 4:53 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Prince Edward | 39 min |
| Jul 17, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 45 min |
| Jul 17, 4:22 PM EDT | Tornado Warning | AKQ | Camden, Currituck | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.